Travel Medicine / Vaccination / Immunization Expert Forum
Rifampin
About This Forum:

Questions in the Travel Medicine forum are answered by Dr. Philip D Parks, affiliated with Harvard School of Public Health. Topics covered include disease prevention, finding a doctor abroad, food and water safety, illness and injury abroad, mosquito and tick protection, resources for travelers, traveling with children or pets, traveling with special needs, vaccinations and immunizations.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Rifampin

I was put on Doxycycline 100mg twice daily & Rifampin 300mg 3xdaily for mrsa approximately 10 days ago. Since being on the Rifampin, my right side has been hurting in the upper right quadrant, under my ribs. It is also swollen. Has anyone else experienced this & if so, was it anything serious?
Avatar_dr_m_tn
Hello,

Although rare, rifampin has been associated with liver toxicity. The liver is located in the upper right quadrant of the abdomen.

How many days have you been taking the mediciine?

Do you take any other medicines every day?

http://www.medicinenet.com/rifampin-oral/page3.htm


~ Dr. Parks

This answer provided to you is not intended as and does not substitute for medical advice. The information presented in this Medhelp.org posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.
Blank
This Forum's Experts
Avatar_dr_m_tn
Philip D Parks, MD, MPH, MOccH, F...Blank
Cambridge Health Alliance, Harvard Medical School
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank